Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Cheyenne, WY

May 17, 2014Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 17, 2014, 5:45 PM MDT for Laramie County, Wyoming. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2014, 5:45 PM MDT (23:45 UTC)
Expired
May 17, 2014, 6:45 PM MDT
In force
60 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 9 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 6:02 PM MDTHAIL 0.255 W Cheyenne, WYCOVERS THE GROUND
May 17, 6:10 PM MDTHAIL 17 Sw Cheyenne, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WUUS55 KCYS 172345
SVRCYS
WYC021-180045-
/O.NEW.KCYS.SV.W.0010.140517T2345Z-140518T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT SAT MAY 17 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 645 PM MDT

* AT 543 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  WARREN AF BASE...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WARREN AF BASE AROUND 555 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SOUTH GREELEY HIGHWAY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 349 AND 363.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 0 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4115 10512 4122 10499 4114 10480 4101 10461
      4100 10462 4099 10472 4099 10495
TIME...MOT...LOC 2345Z 315DEG 24KT 4113 10499

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
3 follow-up statements
032 
WWUS55 KCYS 172355
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT SAT MAY 17 2014

WYC021-180045-
/O.CON.KCYS.SV.W.0010.000000T0000Z-140518T0045Z/
LARAMIE WY-
555 PM MDT SAT MAY 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 645 PM MDT...

AT 552 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF WARREN AF BASE...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED. AT 544 PM MDT...QUARTER SIZE HAIL WAS      
         REPORTED 13 MILES WEST OF CHEYENNE.  

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 349 AND 363.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 0 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4108 10505 4113 10505 4118 10490 4114 10480
      4101 10461 4100 10462 4099 10472 4099 10495
TIME...MOT...LOC 2354Z 315DEG 24KT 4109 10493

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
015 
WWUS55 KCYS 180015
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
615 PM MDT SAT MAY 17 2014

WYC021-180045-
/O.CON.KCYS.SV.W.0010.000000T0000Z-140518T0045Z/
LARAMIE WY-
615 PM MDT SAT MAY 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 645 PM MDT...

AT 611 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF NATURAL FORT REST AREA...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...PUBLIC. AT 610 PM MDT...QUARTER SIZE HAIL WAS REPORTED 7    
         MILES SOUTHWEST OF CHEYENNE.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 0 AND 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4099 10495 4102 10499 4111 10478 4101 10461
      4100 10462 4099 10472
TIME...MOT...LOC 0015Z 315DEG 24KT 4100 10480

HAIL...1.00IN
WIND...<50MPH

$$

RUBIN
485 
WWUS55 KCYS 180027
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT SAT MAY 17 2014

WYC021-180037-
/O.CAN.KCYS.SV.W.0010.000000T0000Z-140518T0045Z/
LARAMIE WY-
627 PM MDT SAT MAY 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4099 10495 4102 10499 4111 10478 4101 10461
      4100 10462 4099 10472
TIME...MOT...LOC 0027Z 315DEG 24KT 4094 10473

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:44 PM MDT, 3 hours 1 minute earlier.

Area forecast discussion, May 17, 2:44 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT SAT MAY 17 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 244 PM MDT SAT MAY 17 2014

FORECAST CHALLENGES DEAL WITH THUNDERSTORM CHANCES...POSSIBLY
SEVERE SUNDAY AFTERNOON AND EVENING.

CURRENTLY...WEAK FRONTAL BOUNDARY LOOKS TO BE LAYING UP ALONG THE
LARAMIE RANGE THIS AFTERNOON BETWEEN CHEYENNE AND LARAMIE. LATEST
RADAR SHOWING SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE SOUTH
AND CENTRAL LARAMIE RANGE WITH A FEW LIGHTNING STRIKES OBSERVED
NEAR WHEATLAND #3 RESERVOIR. CELL MOVEMENT IS TOWARDS THE
SOUTHEAST. FURTHER TO THE NORTHEAST...ANOTHER LINE OF SHOWERS AND
THUNDERSTORMS DEVELOPING OVER WESTERN SOUTH DAKOTA...EXTENDING
INTO THE NORTHEAST PORTIONS OF DAWES COUNTY IN THE NORTHERN
PANHANDLE. OVER THE EASTERN PACIFIC...THE CLOSED LOW THAT IS
FORECAST TO STALL OVER PORTIONS OF SOUTHWEST JUST OFF THE COAST OF
OREGON OUT NEAR 130W/45N. AHEAD OF THIS LOW...WATER VAPOR IMAGERY
SHOWING A SHORTWAVE IN SOUTHWESTERN IDAHO...MOVING SLOWLY TOWARD
THE EAST NORTHEAST.

CONCERN IS GROWING FOR SUNDAY AFTERNOON AS THIS SHORTWAVE TRACKS
ACROSS NORTHERN WYOMING/SOUTHERN MONTANA. FOR TONIGHT...THIS
SHORTWAVE BEGINS TO KICK OUT THE FRONT CURRENTLY OFF TO OUR
WEST...TOWARDS THE NORTHEAST. BY SUNDAY AFTERNOON...THE FRONT
LOOKS TO BE SITUATED FROM ROUGHLY BILL IN CONVERSE COUNTY...OUT TO
MAYBE BRIDGEPORT IN THE SOUTHERN PANHANDLE. LATEST NAM CAPE
FORECAST ON THE ORDER OF 2000 TO 2500 J/KG. STILL HAS THE LOW LEVEL
CAP/CONVECTIVE INHIBITION...BUT THIS LOW LEVEL INVERSION IS MUCH
WEAKER ON THE 12Z MODEL RUN THAN IT WAS ON PREVIOUS RUNS. NAM EVEN
BREAKS THE CAP FOR A TIME SUNDAY AFTERNOON AROUND 00Z MONDAY. VERY
UNSTABLE TOMORROW AFTERNOON WITH LIFTED INDICES DOWN TO -7C ACROSS
THE NORTHERN PANHANDLE...EXTENDING OVER TO DOUGLAS. WENT AHEAD AND
BUMPED UP POPS FOR AREAS ALONG AND NORTH OF THIS LINE. ALSO ADDED
ISOLATED SEVERE THUNDERSTORMS INTO THE MORNING UPDATE OF THE HWO
FOR SUNDAY AFTERNOON AND EVENING.

FRONT FINALLY EXITS EAST SUNDAY NIGHT INTO MONDAY WITH A DRY WEST
TO NORTHWEST WIND FLOW. LOOKS LIKE MONDAY SHOULD BE PREDOMINANTLY
DRY INITIALLY. NAM AND ECMWF DO BEGIN TO SPREAD SHOWERS INTO OUR
WESTERN ZONES MONDAY AFTERNOON AND EVENING, THIS AHEAD OF THE NEXT
SHORTWAVE MOVING INTO NORTH CENTRAL WYOMING.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 244 PM MDT SAT MAY 17 2014

GFS/ECMWF/GEM MODELS IN FAIR AGREEMENT BRINGING A VIGOROUS UPPER LOW
INTO SOUTHERN NEVADA ON TUESDAY WITH AN INCREASING SOUTHWESTERLY
MID/UPPER LEVEL FLOW ACROSS WYOMING AND WESTERN NEBRASKA THROUGH
MUCH OF THE MEDIUM RANGE.  THE 12Z RUNS OF THE GFS AND ECMWF STILL
SHOW THE UPPER LOW OVER THE DESERT SOUTHWEST TO FILL QUICKLY AS IT
MOVES EAST WITH A BROAD LOW AMPLITUDE TROUGH LINGERING OVER OUR
REGION BY LATE IN THE WEEK BEFORE LARGESCALE UPPER RIDGING STARTS TO
WORK IN FROM THE WEST.  THERE SHOULD BE ENOUGH MOISTURE AND
INSTABILITY AROUND EACH DAY TO EXPECT A DIURNAL CYCLE OF SCATTERED
SHOWERS AND A FEW THUNDERSTORMS...SO WE CONTINUE THE TRENDS OF THE
PREVIOUS FORECAST PACKAGES OF HAVING AT LEAST SOME POPS IN FOR EACH
DAY. NEXT WEEK STILL LOOKS RELATIVELY MILD IN THE TEMPERATURE
DEPARTMENT WITH DAYTIME HIGHS IN THE MID 60S TO MID 70S OUT ON THE
PLAINS AND MID 40S TO MID 50S IN THE HIGHER ELEVATIONS OF THE
MOUNTAINS IN THE WEST.  02/GARMON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1152 AM MDT SAT MAY 17 2014

SUBTLE SHORTWAVE CONTINUING TO TRAVERSE EASTERN WYOMING AND
WESTERN NEBRASKA AS WE HEAD INTO THE EARLY AFTERNOON HOURS.
SCATTERED LIGHT TO MODERATE SHOWERS WILL CONTINUE MOVING EAST
SOUTHEAST ACROSS THE EASTERN 2/3RDS OF THE FORECAST AREA OVER THE
NEXT FEW HOURS WITH THE POTENTIAL TO SEE A FEW THUNDERSTORMS POP
UP AFTER 3 PM. KEPT PREVAILING FORECASTS IN THE VFR CATEGORY
THROUGH THE AFTERNOON WITH A MENTION OF VICINITY THUNDERSTORMS IN
THE MID TO LATE AFTERNOON. FOR TONIGHT...MAIN FORECAST PROBLEM IS
HOW MUCH STRATUS AND/OR FOG WE WILL SEE IN THE EASTERN FORECAST
AREAS WHERE MODERATE UPSLOPE BOUNDARY LAYER FLOW WILL PREVAIL. WE
CARRIED A TEMPO MENTION OF MVFR CEILINGS AND VISIBILITIES FOR
CHEYENNE AND POINTS EAST TONIGHT WITH A PREVAILING PERIOD OF
CEILINGS DOWN TO 1500 FT AGL FOR SIDNEY. EXPECT PREVAILING VFR
THROUGH TONIGHT OUT WEST FOR LARAMIE AND RAWLINS WITH POTENTIAL OF
ISOLATED THUNDERSTORMS THROUGH EARLY EVENING.

&&

.FIRE WEATHER...
ISSUED AT 244 PM MDT SAT MAY 17 2014

WITH AREA FUELS IN GREEN UP ACROSS SOUTHEAST WYOMING AND NEBRASKA
PANHANDLE...FIRE WEATHER CONCERNS WILL BE MINIMIZED. DO HAVE SOME
VERY DRY AREAS SUNDAY AFTERNOON ACROSS WESTERN CARBON COUNTY WITH
AFTERNOON HUMIDITIES DROPPING TO 10 TO 13 PERCENT FROM RAWLINS TO
BAGGS. RAIN CHANCES BEGIN TO INCREASE MONDAY AFTERNOON AS A LOW
PRESSURE SYSTEM MOVES INTO WESTERN UTAH AND STALLS OVER THAT AREA.
LITTLE DISTURBANCES OFF THIS LOW WILL BE EJECTED NORTH AND
NORTHEAST...GIVING SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE CHANCES FOR WETTING RAINS EACH AFTERNOON AND EVENING.

&&

.HYDROLOGY...
ISSUED AT 244 PM MDT SAT MAY 17 2014

WARMING AND WET PATTERN TO CONTINUE FOR SOUTHEAST WYOMING. RISES
ON TRIBUTARIES AND HEADWATERS TO CONTINUE FOR THE SNOWY AND SIERRA
MADRE RANGES WITH THIS INCREASED WARMING TREND. THE LARAMIE
RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS SHOULD CONTINUE
TO SEE SIGNIFICANT RISES THROUGH MID WEEK. RAIN CHANCES CONTINUE
JUST ABOUT EVERY AFTERNOON AND EVENING THROUGH FRIDAY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...CLAYCOMB
LONG TERM...GARMON
AVIATION...GARMON
FIRE WEATHER...CLAYCOMB
HYDROLOGY...CLAYCOMB
Hazardous weather outlook, May 17, 12:27 PM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1227 PM MDT SAT MAY 17 2014

NEZ054-WYZ103>107-109>119-181830-
KIMBALL-NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1227 PM MDT SAT MAY 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TODAY.
NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST
ALMOST DAILY DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-055-095-096-WYZ101-102-108-181830-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
GOSHEN COUNTY-
1227 PM MDT SAT MAY 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON. NO
SEVERE STORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON
INTO THE EVENING HOURS. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DOWN BURST WINDS TO 70 MPH AND GOLF BALL SIZED HAIL ARE
POSSIBLE ALONG AND NORTH OF A LINE FROM DOUGLAS TO SCOTTSBLUFF
SUNDAY AFTERNOON THROUGH MID EVENING SUNDAY.

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST
ALMOST DAILY DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, May 17, 2:30 PM MDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT SAT MAY 17 2014

WYZ118-119-172115-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-
230 PM MDT SAT MAY 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 315
PM MDT...

AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR ARCHER EXIT...OR 9 MILES EAST OF CHEYENNE...MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CARPENTER AROUND 255 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IF YOU HEAR THUNDER...MOVE INDOORS TO SAFE SHELTER TO AVOID BEING
INJURED OR KILLED BY LIGHTNING.

&&

LAT...LON 4110 10472 4116 10465 4110 10435 4099 10433
      4100 10462
TIME...MOT...LOC 2030Z 312DEG 27KT 4108 10458

RUBIN
Local storm report, May 17, 2:38 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT SAT MAY 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             15 W CHEYENNE           41.15N 105.08W
05/17/2014  E0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, May 17, 2:49 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT SAT MAY 17 2014

WYZ116>118-172145-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
249 PM MDT SAT MAY 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 345
PM MDT...

AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A FEW THUNDERSTORMS 7 MILES WEST OF WARREN AF BASE...OR 11 MILES
WEST OF CHEYENNE...MOVING EAST AT 20 MPH. AND ANOTHER STORM WAS 10
MILES NORTHWEST OF WARREN AF BASE.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WARREN AF BASE AROUND 305 PM MDT.
FRONTIER PARK AND SOUTH GREELEY HIGHWAY AROUND 310 PM MDT.
CHEYENNE AND NORTH CHEYENNE AROUND 315 PM MDT.
ARCHER EXIT AROUND 335 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 352 AND
373.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 7 AND 9.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. WHEN YOU HEAR THUNDER...MOVE INDOORS TO AVOID BEING
INJURED OR KILLED BY LIGHTNING.

&&

LAT...LON 4131 10460 4107 10459 4110 10500 4119 10519
      4129 10519
TIME...MOT...LOC 2047Z 267DEG 17KT 4116 10497

RUBIN
Special weather statement, May 17, 4:40 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT SAT MAY 17 2014

WYZ116-117-172330-
SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
440 PM MDT SAT MAY 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND SOUTHEASTERN
ALBANY COUNTIES UNTIL 530 PM MDT...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 9 MILES NORTHEAST OF YELLOW PINE CAMPGROUND...OR 13
MILES EAST OF LARAMIE...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
NORTH CROW CAMPGROUND AROUND 500 PM MDT.
GRANITE SPRINGS RESERVOIR...GRANITE SPRINGS CAMPGROUND AND FEDERAL
AROUND 510 PM MDT.
CRYSTAL LAKE RESERVOIR AND CRYSTAL LAKE CAMPGROUND AROUND 515 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IF YOU HEAR THUNDER...MOVE INDOORS TO AVOID BEING INJURED OR KILLED
BY LIGHTNING.

&&

LAT...LON 4123 10496 4109 10523 4137 10547 4145 10529
TIME...MOT...LOC 2240Z 319DEG 20KT 4135 10532

RUBIN
Special weather statement, May 17, 5:32 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT SAT MAY 17 2014

WYZ117>119-180030-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
532 PM MDT SAT MAY 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 630
PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FEDERAL...OR 16 MILES WEST OF CHEYENNE...
MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WARREN AF BASE AROUND 555 PM MDT.
FRONTIER PARK AROUND 600 PM MDT.
SOUTH GREELEY HIGHWAY AND CHEYENNE AROUND 605 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 349 AND
365.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 9.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

&&

LAT...LON 4118 10516 4127 10508 4100 10445 4100 10446
      4099 10492
TIME...MOT...LOC 2331Z 307DEG 22KT 4120 10507

RUBIN
Local storm report, May 17, 5:45 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT SAT MAY 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             13 W CHEYENNE           41.15N 105.04W
05/17/2014  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            COVERS THE GROUND

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 11:18 AM MDTRiver Flood WarningCYSCarbon6 days
May 17, 2:30 PM MDTSpecial Weather StatementCYSLaramie45 min
May 17, 2:49 PM MDTSpecial Weather StatementCYSLaramie56 min
May 17, 4:40 PM MDTSpecial Weather StatementCYSLaramie50 min
May 17, 5:32 PM MDTSpecial Weather StatementCYSLaramie58 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.